Volume 21, issue 5 (2017)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 26
Issue 3, 937–1434
Issue 2, 477–936
Issue 1, 1–476

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
Other MSP Journals
This article is available for purchase or by subscription. See below.
Positive simplicial volume implies virtually positive Seifert volume for $3$–manifolds

Pierre Derbez, Yi Liu, Hongbin Sun and Shicheng Wang

Geometry & Topology 21 (2017) 3159–3190

We show that for any closed orientable 3–manifold with positive simplicial volume, the growth of the Seifert volume of its finite covers is faster than the linear rate. In particular, each closed orientable 3–manifold with positive simplicial volume has virtually positive Seifert volume. The result reveals certain fundamental differences between the representation volumes of hyperbolic type and Seifert type. The proof is based on developments and interactions of recent results on virtual domination and on virtual representation volumes of 3–manifolds.

PDF Access Denied

However, your active subscription may be available on Project Euclid at

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

Seifert volume, nonzero degree maps, growth rate
Mathematical Subject Classification 2010
Primary: 57M50
Secondary: 51H20
Received: 6 July 2016
Accepted: 23 December 2016
Published: 15 August 2017
Proposed: Cameron Gordon
Seconded: Gang Tian, Walter Neumann
Pierre Derbez
Aix Marseille Université
CNRS UMR 7373, Centrale Marseille, I2M
Yi Liu
Beijing International Center for Mathematical Research
Peking University
Hongbin Sun
Department of Mathematics
University of California
Berkeley, CA
United States
Department of Mathematics
Rutgers University
Piscataway, NJ
United States
Shicheng Wang
School of Mathematical Sciences
Peking University